Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Why am I having loss of sleep with sharp pain above my ankle?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1495 Questions
i am 54 years old and have very sharp pains just above the ankle on my shin which are much worse when laying in bed at night. it seems as though when i rub my knee i can make the pain go away as if im rubbing the affected nerve or artery. this pain has grown progressively worse over the last year and is now causing loss of sleep. thank you for your time...
Posted Fri, 31 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer: Causes to sharp pain above the ankle on shin... Detailed Answer: Hi, If the pain you feel above the ankle on your shin goes away after rubbing your knee, it indicates that could be related to local knee problems: - tiredness after having a physical activity - sludged blood when staying for too long sit or in standing position - osteoarthritis of the knee joint If the pain gets relief, I'd suggest to follow some simple relief-steps first including: - massaging the area with olive oil - apply warm compresses - apply otc pain-relief rubbing creams - keep your legs elevated at night to improve blood circulation - take otc oral pain killers such as ibuprofen/ketoprofen/naproxen If no improvement in a couple of weeks, should contact a rheumatologist and to do X-ray of the affected area for further evaluation. Hope it helped! Feel free to ask me other questions you might have! I'd be happy to assist you further! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor